Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2008, 3:03 AM CST for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 3:03 AM CST (09:03 UTC)
- Expired
- Mar 4, 2008, 3:45 AM CST
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 3:44 AM CST | TSTM WND DMG | 2 Se Pine Level, AL | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 9:56 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 4, 1:25 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 040903
SVRBMX
ALC001-047-085-040945-
/O.NEW.KBMX.SV.W.0069.080304T0903Z-080304T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF PRATTVILLE...
EXTREME EAST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...LOWNDESBORO...HAYNEVILLE...
* UNTIL 345 AM CST
* AT 259 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR COLLIRENE...OR 14 MILES SOUTHEAST
OF SELMONT-WEST SELMONT...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE HALL BY 310 AM CST...
LOWNDESBORO BY 315 AM CST...
AUTAUGAVILLE BY 320 AM CST...
AUTAUGA COUNTY AIRPORT AND 7 MILES SOUTHEAST OF BOOTH BY 330 AM
CST...
PRATTVILLE BY 335 AM CST...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3256 8685 3272 8644 3271 8642 3242 8640
3240 8643 3241 8645 3235 8650 3233 8648
3229 8649 3225 8641 3223 8640 3209 8688
TIME...MOT...LOC 0903Z 236DEG 42KT 3225 8680
$$2 follow-up statements
000
WWUS54 KBMX 040914
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 AM CST TUE MAR 4 2008
ALC047-040924-
/O.CAN.KBMX.SV.W.0069.000000T0000Z-080304T0945Z/
DALLAS AL-
314 AM CST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL DALLAS
COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTH CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR EASTERN ALABAMA.
LAT...LON 3260 8676 3271 8643 3242 8640 3240 8643
3241 8645 3235 8650 3233 8648 3229 8649
3225 8641 3223 8640 3213 8672
TIME...MOT...LOC 0914Z 236DEG 42KT 3232 8667
$$
ALC001-085-040945-
/O.CON.KBMX.SV.W.0069.000000T0000Z-080304T0945Z/
LOWNDES AL-AUTAUGA AL-
314 AM CST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR AUTAUGA AND NORTHEASTERN LOWNDES COUNTIES...
AT 312 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WHITE HALL...OR ABOUT NEAR LOWNDESBORO...MOVING NORTHEAST AT 45
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF AUTAUGAVILLE BY 320 AM CST...
MANACK BY 325 AM CST...
AUTAUGA COUNTY AIRPORT AND 7 MILES SOUTHEAST OF BOOTH BY 330 AM
CST...
PRATTVILLE BY 335 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTH CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR EASTERN ALABAMA.
LAT...LON 3260 8676 3271 8643 3242 8640 3240 8643
3241 8645 3235 8650 3233 8648 3229 8649
3225 8641 3223 8640 3213 8672
TIME...MOT...LOC 0914Z 236DEG 42KT 3232 8667
$$000
WWUS54 KBMX 040927
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 AM CST TUE MAR 4 2008
ALC001-085-040945-
/O.CON.KBMX.SV.W.0069.000000T0000Z-080304T0945Z/
LOWNDES AL-AUTAUGA AL-
327 AM CST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR EASTERN AUTAUGA AND NORTHEASTERN LOWNDES COUNTIES...
AT 322 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MANACK...OR ABOUT 7 MILES NORTH OF LOWNDESBORO...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRATTVILLE BY 335 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3213 8672 3260 8668 3271 8643 3242 8640
3240 8643 3241 8645 3235 8650 3233 8648
3229 8649 3225 8641 3223 8640
TIME...MOT...LOC 0927Z 236DEG 42KT 3240 8652
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:51 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 4, 12:51 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 AM CST TUE MAR 4 2008 .UPDATE...MESOSCALE DISCUSSION. && .DISCUSSION... A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI. SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY. SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT. THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3 AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM. 75 && .AVIATION...06Z TAF DISCUSSION. THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO IFR CONDITIONS. THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY. AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION. TIMING LOOKS TO BE ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND 09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE TSRA ARRIVAL. && .PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/ DISCUSSION... VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES AND WESTWARD. EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES... THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL. THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST STATEMENTS AND WARNINGS THROUGH THE NIGHT. 75/LINHARES .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM. && 07/07/07
Hazardous weather outlook, Mar 4, 1:22 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 AM CST TUE MAR 4 2008 ALZ011>015-017>050-041230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS... TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA OVERNIGHT. FAR NORTHWEST COUNTIES...OF LAMAR AND MARION...HAVE RECEIVED ONE TO TWO INCHES OF RAIN AND ARE RELATIVELY WORKED OVER. A FEW STRONG STORMS MAY STILL DEVELOP BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING AND GUSTY WINDS THROUGH 3 AM. THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP. SEE THE GRAPHIC FOR TIMES AND AREAS AFFECTED. AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS BETWEEN 35 AND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE. GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE COLD FRONT AND SOME SORT OF ADVISORY MAY BE NECESSARY. ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TONIGHT INTO EARLY TUESDAY MORNING. 75/LINHARES
In the hours before
Special weather statement, Mar 4, 12:18 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 AM CST TUE MAR 4 2008 ALZ039-040700- MARENGO- 1218 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST... AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NANAFALIA. SWEET WATER. HALF ACRE. CALVARY. LINDEN. THOMASTON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 4, 1:41 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 3 N SAMANTHA 33.45N 87.58W
03/04/2008 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
HIGHWAY 43 AND CR 38. ONE CHURCH SUSATINED ROOF DAMAGE
AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.
&&
LINHARESLocal storm report, Mar 4, 1:45 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HEAVY RAIN ADDISON 34.20N 87.18W
03/04/2008 E0.00 INCH WINSTON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER AIRPORT ROAD IN ADDISON.
&&
LINHARESSpecial weather statement, Mar 4, 1:45 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 AM CST TUE MAR 4 2008 ALZ023>025-034-040830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 145 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 230 AM CST... AT 142 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COALING...OR 13 MILES NORTHWEST OF CENTREVILLE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARMON. VANCE. WEST BLOCTON. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 2:47 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 AM CST TUE MAR 4 2008 ALZ017-040915- BLOUNT- 247 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT COUNTY UNTIL 315 AM CST... AT 242 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CLEAR SPRINGS...OR 8 MILES SOUTHWEST OF ONEONTA... MOVING NORTHEAST AT 60 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALLGOOD. ONEONTA. HENDRIX. SNEAD. MCLARTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 4, 3:02 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG OAKMAN 33.71N 87.39W
03/04/2008 WALKER AL EMERGENCY MNGR
TREES REPORTED DOWN IN OAKMAN. REPORTED BY MEDIA AND EMA.
&&
JD/81The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:03 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 3, 10:51 PM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 4, 12:36 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 39 min |
| Mar 4, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 34 min |
| Mar 4, 12:49 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 41 min |
| Mar 4, 1:12 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 48 min |
| Mar 4, 1:20 AM CST | Tornado Warning | BMX | Walker, Winston | 40 min |
| Mar 4, 1:46 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 44 min |
| Mar 4, 2:08 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 52 min |
| Mar 4, 2:31 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Shelby, Talladega | 44 min |
| Mar 4, 3:13 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, St. Clair, Talladega | 47 min |
| Mar 4, 3:16 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 44 min |
| Mar 4, 4:00 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 45 min |
| Mar 4, 5:50 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 4, 6:09 AM CST | Flash Flood Warning | BMX | Lowndes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.